Open Access
Translator Disclaimer
2003 Uniqueness of solutions of a singular diffusion equation
Shu-Yu Hsu
Differential Integral Equations 16(2): 181-200 (2003).

Abstract

In this paper we will show that if $0\le u_0\in L^1(R^2)\cap L^p(R^2)$ for some constant $p>1$ and $f\in C([0,\infty))$ with $f\ge 2$ on $[0,\infty)$, then the solution of the equation $u_t=\Delta$ log $u$, $u>0$, in $R^2\times (0,T)$, $u(x,0)=u_0(x)$ on $R^2$, which satisfies the conditions $\int_{R^2}u(x,t)dx=\int_{R^2}u_0(x)dx-2\pi\int_0^tf(s)ds$ for all $0\le t\le T$ and log $u/$log $|x|\to -f$ uniformly as $|x|\to\infty$ on any compact subset of $(0,T)$ is unique where $T$ is given by $\int_{R^2}u_0(x)dx=2\pi\int_0^Tf(s)ds$. For $0\le u_0(x)\le C\min (1,(|x|\text{log }|x|)^{-2})$ or $u_0\in L^1(R^2)\cap L^p(R^2)$ for some $p>1$ with compact support and $f\in C([0,\infty))$, $f\ge 2$, we prove existence of solution satisfying the decay condition log $u/$log $|x|\to -f$ uniformly as $|x|\to\infty$ on any compact subset of $(0,T)$. We will also show that any solution obtained as the limit of solutions of certain Dirichlet problems in bounded domains will satisfy the same decay condition and is hence unique.

Citation

Download Citation

Shu-Yu Hsu. "Uniqueness of solutions of a singular diffusion equation." Differential Integral Equations 16 (2) 181 - 200, 2003.

Information

Published: 2003
First available in Project Euclid: 21 December 2012

zbMATH: 1036.35103
MathSciNet: MR1947091

Subjects:
Primary: 35K57
Secondary: 35B40 , 35K65

Rights: Copyright © 2003 Khayyam Publishing, Inc.

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.16 • No. 2 • 2003
Back to Top